Alert archive / Indiana / Tornado Warnings in 2006
Tornado Warning 43, NWS Indianapolis, IN
NWS Indianapolis, IN issued this tornado warning at Apr 16, 2006, 7:03 PM EDT for Sullivan County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2006, 7:03 PM EDT (23:03 UTC)
- Expired
- Apr 16, 2006, 7:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 83 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 2:39 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KIND 162304 TORIND INC153-162345- /O.NEW.KIND.TO.W.0043.060416T2303Z-060416T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 703 PM EDT SUN APR 16 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * TORNADO WARNING FOR... SULLIVAN COUNTY IN SOUTHWEST INDIANA * UNTIL 745 PM EDT * AT 659 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 16 MILES SOUTHWEST OF MEROM...OR ABOUT 7 MILES SOUTHWEST OF ROBINSON...MOVING EAST AT 35 MPH. * THE TORNADO WILL BE NEAR... MEROM AROUND 725 PM EDT... CARLISLE AROUND 735 PM EDT... SULLIVAN AROUND 740 PM EDT... DUGGER AROUND 745 PM EDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING(900 PM CDT SUNDAY EVENING) FOR INDIANA. LAT...LON 3902 8797 3884 8790 3893 8726 3920 8725 $$ PUMA
2 follow-up statements
000 WWUS53 KIND 162316 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 716 PM EDT SUN APR 16 2006 INC153-162345- /O.CON.KIND.TO.W.0043.000000T0000Z-060416T2345Z/ SULLIVAN- 716 PM EDT SUN APR 16 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR SULLIVAN COUNTY... AT 615 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED 12 MILES SOUTHWEST OF MEROM...OR ABOUT NEAR ROBINSON...MOVING EAST AT 30 MPH. THE TORNADO WILL BE NEAR... MEROM AROUND 735 PM EDT... CARLISLE AROUND 745 PM EDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR INDIANA. LAT...LON 3909 8763 3890 8755 3893 8726 3920 8725 $$ PUMA
000 WWUS53 KIND 162330 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 730 PM EDT SUN APR 16 2006 INC153-162345- /O.CON.KIND.TO.W.0043.000000T0000Z-060416T2345Z/ SULLIVAN- 730 PM EDT SUN APR 16 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR SULLIVAN COUNTY... AT 727 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED 9 MILES SOUTH OF MEROM...OR ABOUT 8 MILES SOUTHEAST OF ROBINSON...MOVING EAST AT 35 MPH. THE TORNADO WILL BE NEAR... MEROM AROUND 735 PM EDT... CARLISLE AROUND 745 PM EDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR INDIANA. LAT...LON 3909 8763 3890 8755 3893 8726 3920 8725 $$ PUMA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Apr 16, 2:19 PM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Apr 16, 2:19 PM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 219 PM EDT SUN APR 16 2006 .SYNOPSIS... SURFACE LOW PRESSURE AND UPPER LOW WERE LOCATED ACROSS IA AT 18Z. WARM FRONT EXTENDED FROM SURFACE LOW INTO CENTRAL IN...NEAR INDIANAPOLIS. PREVIOUS ELEVATED CONVECTION HAD DIMINISHED...BUT RADAR MOSAIC SHOWED STORMS DEVELOPING QUICKLY ACROSS ILLINOIS. && .DISCUSSION... FORECAST FOCUS IS ON PRECIPITATION AND SEVERE WEATHER TONIGHT. MODELS IN PRETTY GOOD AGREEMENT. WILL USE A BLEND. WARM FRONT MAY LIFT A LITTLE NORTH THIS AFTERNOON...BUT WITH SURFACE LOW EXPECTED TO PASS ACROSS SOUTWESTERN FORECAST AREA /FA/ DO NOT SEE FRONT GOING MUCH FARTHER NORTH. THIS WARM FRONT WILL SET THE STAGE FOR POSSIBLE SEVERE STORMS INTO THIS EVENING. WELL NORTH OF THE WARM FRONT EXPECT LARGE HAIL TO BE THE PRIMARY THREAT AS CONVECTION WILL BE MORE ELEVATED. HEAVY RAIN ALSO A CONCERN HERE AS WELL WITH GOOD MOISTURE TRANSPORT OVER THE FRONT. WILL HIGHLIGHT HEAVY RAIN POSSIBILITY IN GRIDS/ZFP. SOUTH OF THE FRONT WHERE CONVECTION BECOMES MORE SURFACE BASED DAMAGING WINDS ALSO BECOME MORE PROBABLE. IN ADDITION...WITH SURFACE LOW APPROACHING...TORNADO THREAT INCREASES ACROSS SOUTHWEST FA AND NEAR THE WARM FRONT. SPC HAS PUT SOUTHWESTERN FA IN MODERATE RISK WHICH LOOKS GOOD. FOR ENTIRE FA WILL HIGHLIGHT SEVERE THREAT IN GRIDS/ZFP. WILL HIT POPS HARD AS MOST OF FA SHOULD GET MEASURABLE PRECIPITATION. AS FAR AS TEMPERATURES...MOS GUIDANCE IS SIMILAR AND LOOKS GOOD WITH SOME COLD ADVECTION BEGINNING LATER TONIGHT AFTER SURFACE LOW PASSES. ON MONDAY DRIER AIR WORKS IN FROM THE NORTHEAST. THIS WILL SCOUR OUT THE CLOUDS AND ALLOW SUNSHINE. COLD ADVECTION WILL OCCUR THOUGH AND SHOULD KEEP TEMPERATURES CLOSER TO SEASONAL LEVELS IN THE 60S. MOS GUIDANCE RELFECTS THIS AND LOOKS GOOD. DRY WEATHER THEN CONTINUES MONDAY NIGHT INTO MUCH OF TUESDAY NIGHT AS HIGH PRESSURE TAKES OVER. ANOTHER UPPER LOW MOVES INTO IA BY WEDNESDAY AFTERNOON. A SURFACE FRONT WELL AHEAD OF THIS LOW WILL BRING ANOTHER ROUND OF RAIN TO THE FA...POSSIBLY AS EARLY AS LATE TUE NIGHT. PREVIOUS GRIDS REFLECTED THIS AND LOOK GOOD. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CS
Hazardous weather outlook, Apr 16, 4:07 PM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 407 PM EDT SUN APR 16 2006 INZ021-028>031-035>049-051>057-060>065-067>072-172015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 307 PM CDT SUN APR 16 2006 /407 PM EDT SUN APR 16 2006/ ...SEVERE WEATHER EXPECTED TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: DAMAGING WIND LARGE HAIL HEAVY RAINFALL AREAS AFFECTED AND TIMING: SEVERE THUNDERSTORMS ARE EXPECTED IN MOST OF CENTRAL INDIANA TONIGHT. DISCUSSION: A WARM FRONT WAS FROM NEAR LAFAYETTE TO NEAR CINCINNATI. THUNDERSTORMS IN ILLINOIS WILL INTERACT WITH THIS FRONTAL BOUNDARY TO KEEP A CHANCE OF SEVERE WEATHER IN THROUGH LATER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW LAND FLOODING MAY RETURN OVER THE NEXT FEW DAYS ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE RIVER AND THE WABASH RIVER BECAUSE OF LOCALLY HEAVY RAINFALL TONIGHT. ON WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS. THERE IS A CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE. STAY TUNED TO NOAA ALL HAZARDS RADIO FOR FURTHER UPDATES AND TIMING OF THIS EVENT. .SPOTTER INFORMATION STATEMENT... THE NATIONAL WEATHER SERVICE REQUESTS ALL SPOTTERS IN THE WATCH AREA ACTIVATE AND REPORT ALL SEVERE WEATHER TO THIS OFFICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Apr 16, 4:35 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
435 PM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 6 S LAFAYETTE 40.32N 86.87W
04/16/2006 E0.75 INCH TIPPECANOE IN AMATEUR RADIO
&&
ALAMMERSLocal storm report, Apr 16, 5:03 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
503 PM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 N FRANKFORT 40.31N 86.51W
04/16/2006 E0.88 INCH CLINTON IN EMERGENCY MNGR
&&
ALAMMERSLocal storm report, Apr 16, 5:39 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
539 PM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM FUNNEL CLOUD E MICHIGANTOWN 40.33N 86.39W
04/16/2006 CLINTON IN LAW ENFORCEMENT
&&
ALAMMERSLocal storm report, Apr 16, 5:46 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
546 PM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM FUNNEL CLOUD 4 SE MICHIGANTOWN 40.29N 86.34W
04/16/2006 CLINTON IN LAW ENFORCEMENT
&&
ALAMMERSLocal storm report, Apr 16, 6:01 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
601 PM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 1 N RUSSIAVILLE 40.43N 86.27W
04/16/2006 E0.50 INCH HOWARD IN AMATEUR RADIO
&&
ALAMMERSLocal storm report, Apr 16, 6:13 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
613 PM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 2 SW KOKOMO 40.46N 86.16W
04/16/2006 E0.50 INCH HOWARD IN AMATEUR RADIO
&&
ALAMMERSThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:37 AM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe | 38 min |
| Apr 16, 8:40 AM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 50 min |
| Apr 16, 9:05 AM EDT | Severe Thunderstorm Warning | IND | Parke, Putnam | 40 min |
| Apr 16, 2:43 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 47 min |
| Apr 16, 3:02 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe | 43 min |
| Apr 16, 3:44 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Tippecanoe | 31 min |
| Apr 16, 4:15 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Montgomery, Tippecanoe | 45 min |
| Apr 16, 5:16 PM EDT | Tornado Warning | IND | Clinton | 29 min |
| Apr 16, 5:40 PM EDT | Tornado Warning | IND | Clinton, Howard, Tipton | 35 min |
| Apr 16, 6:15 PM EDT | Severe Thunderstorm Warning | IND | Howard, Tipton | 45 min |
| Apr 16, 7:17 PM EDT | Tornado Warning | IND | Parke, Vermillion | 43 min |
| Apr 16, 7:25 PM EDT | Tornado Warning | IND | Knox | 50 min |
| Apr 16, 7:41 PM EDT | Tornado Warning | IND | Sullivan | 34 min |
| Apr 16, 7:43 PM EDT | Severe Thunderstorm Warning | IND | Sullivan | 47 min |
| Apr 16, 7:56 PM EDT | Tornado Warning | IND | Parke, Vermillion | 64 min |
| Apr 16, 7:57 PM EDT | Tornado Warning | IND | Daviess, Knox | 48 min |
Nearby
Tornado Warnings in Indiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.